Alert archive / California / Wind Advisories in 2020
Wind Advisory 11, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 11, 2020, 1:28 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 12, 2020, 12:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2020, 1:28 PM PDT (20:28 UTC)
- In effect from
- May 12, 2020, 12:00 PM PDT
- Expired
- May 13, 2020, 5:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908 WWUS76 KSGX 112028 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 128 PM PDT Mon May 11 2020 CAZ055-056-058-060>062-065-121100- /O.NEW.KSGX.WI.Y.0011.200512T1900Z-200513T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 128 PM PDT Mon May 11 2020 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 5 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts of 40 to 55 mph at times are expected. * WHERE...Primarily the deserts, desert mountain slopes, and mountain passes across the San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and the San Gorgonio Pass Near Banning. * WHEN...From noon Tuesday to 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust and sand are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... The winds will make driving difficult...especially for motorists with high profile vehicles. In the deserts...areas of blowing dust and sand could locally reduce visibility to near zero at times. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
5 follow-up statements
993 WWUS76 KSGX 120427 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 927 PM PDT Mon May 11 2020 CAZ055-056-058-060>062-065-121230- /O.CON.KSGX.WI.Y.0011.200512T1900Z-200513T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 927 PM PDT Mon May 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 5 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...From noon Tuesday to 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
289 WWUS76 KSGX 121021 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 321 AM PDT Tue May 12 2020 CAZ055-056-058-060>062-065-122230- /O.CON.KSGX.WI.Y.0011.200512T1900Z-200513T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 321 AM PDT Tue May 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM PDT WEDNESDAY... * WHAT...Southwest to west winds 15 to 25 mph with gusts to 45 mph are expected. Isolated gusts to 55 mph, mainly during the late afternoon into the evening. * WHERE...From the mountain ridge tops into adjacent desert areas in San Bernardino, Riverside, and San Diego Counties. * WHEN...From noon today to 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
160 WWUS76 KSGX 121946 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1246 PM PDT Tue May 12 2020 CAZ055-056-058-060>062-065-130500- /O.CON.KSGX.WI.Y.0011.000000T0000Z-200513T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 1246 PM PDT Tue May 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...West winds 15 to 30 mph with gusts to 45 mph. Wind-prone locations may gust to 55 or 60 mph. * WHERE...Mountains and Deserts of San Bernardino, Riverside and San Diego Counties. Strongest winds will affect San Gorgonio Pass as well as the I-8 corridor east of Boulevard. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Dangerous conditions for high profile vehicles. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
384 WWUS76 KSGX 130444 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 944 PM PDT Tue May 12 2020 CAZ055-056-058-060>062-065-131200- /O.CON.KSGX.WI.Y.0011.000000T0000Z-200513T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 944 PM PDT Tue May 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...West winds 15 to 30 mph with gusts to 45 mph. Wind-prone locations will gust locally to 55 or 60 mph. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
700 WWUS76 KSGX 131042 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 342 AM PDT Wed May 13 2020 CAZ055-056-058-060>062-065-131200- /O.CON.KSGX.WI.Y.0011.000000T0000Z-200513T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 342 AM PDT Wed May 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts to 45 mph. Isolated gusts to 55 mph. * WHERE...The most widespread winds will be in the northern Coachella Valley below the San Gorgonio Pass, and in the San Diego County mountains. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 11, 9:27 AM PDT, 4 hours 1 minute earlier.
Area forecast discussion, May 11, 9:27 AM PDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service San Diego CA
927 AM PDT Mon May 11 2020
.SYNOPSIS...
Low pressure off the Pacific Northwest coast will bring stronger
onshore flow across southern California early this week. This will
bring stronger and gusty southwest to west winds in the mountains
and deserts, maintain a deep marine layer with night and morning
coastal low clouds extending onto the coastal mountain slopes, and
bring a cooling trend through Tuesday. There could also be some
patchy drizzle from the marine layer nights and mornings along
with a chance of light showers Tuesday night. A warming trend
will follow for the end of the week as high pressure develops near
the West Coast. This will be followed by cooling on Sunday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Stratus deck persists across the coast and valleys this morning.
Patchy very light drizzle will be possible through late morning.
Will see some partial clearing across the valleys by early
afternoon but clouds will likely persist most of the day for
coastal areas. Temperatures area wide today will run about five
degrees cooler than Sunday. Winds were gusting around 30 mph over
the San Gorgonio Pass and a few other spots over the deserts and
desert slopes. Expect gusty winds especially over the deserts and
passes especially this afternoon and early evening with gusts 35
to 45 mph at times. Will take a closer look today at potential for
winds to be a little stronger Tuesday afternoon/evening as well as
the rain potential (mainly mountains and westward) for Tuesday
night.
Previous Discussion (Issued 357 AM PDT Mon May 11 2020)...
.SHORT TERM (Today through Wednesday)...
A low pressure system moving across the eastern Pacific to a
position off the Pacific Northwest coast will strengthen the
onshore lower level flow across southern California. This will
maintain a deep marine layer, bring a cooling trend through
Tuesday, and bring gusty southwest to west winds in the mountains
and deserts. With the cooling, high temperatures will generally be
5 to 10 degrees below average on Tuesday, except near average
near the coast, and around 15 degrees below average in the
mountains. Some areas may warm slightly on Wednesday.
The deep marine layer will continue with night and morning low
clouds extending inland onto the coastal mountain slopes. There
could be some patchy drizzle from the marine layer this morning
and again late tonight into Tuesday morning with some light
showers possible Tuesday night along and west of the mountains.
.LONG TERM (Thursday through Sunday)...
The trough of low pressure near the West Coast will slowly weaken,
then move inland on Friday with high pressure following along the
West Coast. High pressure will weaken and move inland during the
weekend as another low pressure system moves toward the Pacific
Northwest. A warming trend is expected through Friday or Saturday
followed by cooling with high temperatures Friday and Saturday a
few degrees above average. Areas of night and morning low clouds
and fog will continue to extend inland into the valleys.
&&
.AVIATION...
111605Z...Coast/Valleys...Areas of low clouds with bases 2000-3500
feet MSL and tops to 4000 feet will continue west of the mtns this
morning. Vis reduced to 1-5SM in the foothills where clouds and
terrain intersect, obscuring higher terrain. Some randomized
clearing has taken place but all TAF sites could continue to have
cigs around 2500 ft at times into this afternoon. Low clouds will
quickly redevelop and spread over the entire coastal basin after
02Z, reaching the coastal foothills by early Tue morning. Bases will
likely be 2000-3000 feet MSL.
Mountains/Deserts...Local southwest to west wind gusts 30-40kt
through mountain passes and into adjacent deserts after 21Z. MOD-STG
UDDFS and pockets of LLWS possible over and NE/E of the mountains.
Otherwise, clear skies and unrestricted vis through tonight.
&&
.MARINE...
Onshore flow will strengthen for Wednesday through Friday with wind
gusts around 20 kts in the outer waters. Otherwise, no hazardous
marine conditions are expected through Friday.
&&
.BEACHES...
A long-period south swell will generate elevated surf at all beaches
today, subsiding slightly Tuesday. The elevated surf and long period
will create some strong rip currents. For details, see the Beach
Hazards Statement and the Surf Zone Forecast.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until 6 PM PDT this evening for Orange
County Coastal Areas.
PZ...NONE.
&&
PUBLIC...Moreland
AVIATION/MARINE...PGNearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.